Alert archive / California / Frost Advisories in 2013

Frost Advisory 13, NWS San Diego, CA

December 3, 2013San Bernardino County, California

NWS San Diego, CA issued this frost advisory at Dec 3, 2013, 2:49 AM PST for San Bernardino County, California. It took effect at Dec 4, 2013, 2:00 AM PST. It was in force for 94 min.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 2:49 AM PST (10:49 UTC)
In effect from
Dec 4, 2013, 2:00 AM PST
Expired
Dec 4, 2013, 3:34 AM PST
In force
94 min
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2013-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2013-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2650 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 031049
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
249 AM PST TUE DEC 3 2013

...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS
TUESDAY AND TUESDAY NIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH
EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT
DURING THE DAY...AND BECOME ESPECIALLY STRONG AND GUSTY THIS AFTERNOON
AND EVENING OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND FOOTHILLS.
LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH EARLY
WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD AIR BEHIND THE FRONT
WILL DROP TEMPERATURES BELOW FREEZING FOR AREAS OF THE HIGH DESERT
EARLY WEDNESDAY MORNING.

CAZ060-031830-
/O.NEW.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/
/O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/
APPLE AND LUCERNE VALLEYS-
249 AM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY. 

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS
  OVER 60 MPH.

* TIMING...TODAY AND TONIGHT. STRONGEST WIND GUSTS LATE THIS
  AFTERNOON AND EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT 
  MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND BLOWING DUST. 

* TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30
  DEGREES OVERNIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY IN
  BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING CONDITIONS IN
  SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND BROKEN TREE LIMBS.
  FROST IN THE HIGH DESERT COULD KILL SENSITIVE PLANTS IF LEFT
  UNPROTECTED.

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT
  MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM WINDS
  WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY NIGHT AND
  A FREEZE WARNING MAY BE NEEDED THEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-056-058-061-062-031830-
/O.CON.KSGX.HW.W.0018.131203T1800Z-131204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
249 AM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM PST WEDNESDAY...

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF
  60 MPH.

* TIMING...TODAY AND TONIGHT. STRONGEST WIND GUSTS LATE THIS
  AFTERNOON AND EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT 
  MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS. 

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT 
  MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL 
  INCREASE AGAIN WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

&&

$$

MM
3 follow-up statements
000 
WWUS76 KSGX 031905
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1105 AM PST TUE DEC 3 2013

...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH TONIGHT...

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT THROUGH
EARLY WEDNESDAY. WESTERLY WINDS WILL INCREASE AHEAD OF THE FRONT
DURING THE DAY TODAY...AND BECOME ESPECIALLY STRONG AND GUSTY
LATE THIS AFTERNOON AND EVENING OVER THE MOUNTAIN RIDGES...DESERT
SLOPES AND FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS
WILL DIMINISH EARLY WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD
AIR BEHIND THE FRONT WILL DROP TEMPERATURES BELOW FREEZING FOR
AREAS OF THE HIGH DESERT EARLY WEDNESDAY MORNING.

CAZ060-040600-
/O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
/O.CON.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/
APPLE AND LUCERNE VALLEYS-
1105 AM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. A
FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY.

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS
  OVER 60 MPH.

* TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS LATE THIS
  AFTERNOON AND EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG 
  DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT 
  DESERTS. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND BLOWING DUST.

* TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30 
  DEGREES OVERNIGHT.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS. FROST IN THE HIGH DESERT COULD KILL 
  SENSITIVE PLANTS IF LEFT UNPROTECTED. 

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT 
  MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM 
  WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY 
  NIGHT AND A FREEZE WARNING MAY BE NEEDED THEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-056-058-061-062-040600-
/O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1105 AM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL GUSTS
  OVER 60 MPH.

* TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS LATE THIS
  AFTERNOON AND EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG 
  DESERT MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT 
  DESERTS. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND BLOWING DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS.

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT 
  MOVES THROUGH EARLY WEDNESDAY MORNING. WESTERLY WINDS WILL 
  INCREASE AGAIN WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

&&

$$

PALMER
000 
WWUS76 KSGX 040511
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PST TUE DEC 3 2013

...STRONG AND GUSTY WESTERLY WINDS FOR THE MOUNTAINS AND DESERTS
THROUGH TONIGHT...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION
TONIGHT. WESTERLY WINDS WILL BE STRONG AND GUSTY MOST OF THE REST
OF TONIGHT OVER THE MOUNTAIN RIDGES...DESERT SLOPES AND
FOOTHILLS. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL DIMINISH
EARLY WEDNESDAY AFTER THE FRONTAL PASSAGE. THE COLD AIR BEHIND THE
FRONT WILL DROP TEMPERATURES A LITTLE BELOW FREEZING IN AREAS OF
THE HIGH DESERT EARLY WEDNESDAY MORNING.

CAZ060-041315-
/O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
/O.CON.KSGX.FR.Y.0013.131204T1000Z-131204T1700Z/
APPLE AND LUCERNE VALLEYS-
911 PM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL 
  GUSTS OVER 60 MPH. 

* TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS THIS EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT 
  MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND BLOWING DUST.

* TEMPERATURE...IN THE HIGH DESERT DROPPING TO AS LOW AS 30 
  DEGREES OVERNIGHT. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS. FROST IN THE HIGH DESERT COULD KILL 
  SENSITIVE PLANTS IF LEFT UNPROTECTED. 

* REPORT...LUCERNE VALLEY HAD A 65 MPH WIND GUST AT 733 PM.

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT
  MOVES THROUGH EARLY WEDNESDAY MORNING. COLDER AIR AND CALM WINDS
  WILL ALLOW TEMPERATURES TO DROP INTO THE 20S WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ055-056-058-061-062-041200-
/O.CON.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
911 PM PST TUE DEC 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL 
  GUSTS OVER 60 MPH. 

* TIMING...THROUGH TONIGHT. STRONGEST WIND GUSTS THIS EVENING.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT 
  MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. 

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING SAND 
  AND BLOWING DUST. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS. 

* REPORT...SKY VALLEY IN THE NORTHERN COACHELLA VALLEY HAD A 59
  MPH WIND GUST AT 7 PM.

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN AFTER THE COLD FRONT
  MOVES THROUGH EARLY WEDNESDAY MORNING. HOWEVER...WESTERLY WINDS
  WILL INCREASE AGAIN WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

&&

$$

MAXWELL
000 
WWUS76 KSGX 041134
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
334 AM PST WED DEC 4 2013

...STRONG AND GUSTY WINDS FOR THE MOUNTAINS AND DESERTS OF
RIVERSIDE AND SAN DIEGO COUNTIES THIS MORNING...

...FROST ADVISORY FOR THE HIGH DESERT CANCELLED...

.A STRONG COLD FRONT WILL CONTINUE TO PRODUCE STRONG WINDS THIS
MORNING IN THE MOUNTAINS AND DESERTS OF RIVERSIDE AND SAN DIEGO
COUNTIES. LOCAL WIND GUSTS WILL REACH 60 MPH. WINDS WILL
DIMINISH DURING THE DAY.

CAZ060-041245-
/O.CAN.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
/O.CAN.KSGX.FR.Y.0013.000000T0000Z-131204T1700Z/
APPLE AND LUCERNE VALLEYS-
334 AM PST WED DEC 4 2013

...HIGH WIND WARNING IS CANCELLED...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. THE FROST ADVISORY HAS BEEN CANCELLED. 

$$

CAZ055-041245-
/O.CAN.KSGX.HW.W.0018.000000T0000Z-131204T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
334 AM PST WED DEC 4 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

$$

CAZ056-058-061-062-041600-
/O.EXT.KSGX.HW.W.0018.000000T0000Z-131204T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
334 AM PST WED DEC 4 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM PST THIS MORNING...

* WINDS...AREAS OF WESTERLY WINDS 25 TO 40 MPH...WITH LOCAL 
  GUSTS OVER 60 MPH. 

* TIMING...THROUGH 8 AM.

* LOCATION...STRONGEST WINDS NEAR MOUNTAIN RIDGES...ALONG DESERT 
  MOUNTAIN SLOPES...AND INTO PORTIONS OF THE ADJACENT DESERTS. 

* VISIBILITY...LOCALLY REDUCED IN THE DESERT FROM BLOWING DUST
  AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. REDUCED VISIBILITY 
  IN BLOWING SAND AND DUST MAY CREATE HAZARDOUS DRIVING 
  CONDITIONS IN SOME AREAS. WATCH FOR DEBRIS ON ROADWAYS AND 
  BROKEN TREE LIMBS. 

* REPORT...SKY VALLEY IN THE NORTHERN COACHELLA VALLEY HAD A WIND
  GUST OF 74 MPH AT 2 AM.

* OUTLOOK...THE WESTERLY WINDS WILL WEAKEN THIS MORNING.
  HOWEVER...WESTERLY WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN OVERTURN HIGH PROFILE VEHICLES AND RESULT
IN PROPERTY DAMAGE.

&&

$$

MM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Dec 2, 9:15 PM PST, 5 hours 34 minutes earlier.

Area forecast discussion, Dec 2, 9:15 PM PST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
915 PM PST MON DEC 2 2013

.SYNOPSIS...
AN APPROACHING TROUGH OF LOW PRESSURE WILL BRING MUCH COOLER WEATHER
TUESDAY AND WEDNESDAY AND SOME SHOWERS LATE TUESDAY THROUGH
THURSDAY...ESPECIALLY OVER HIGHER TERRAIN. THE SNOW LEVEL WILL FALL
FROM OVER 8000 FEET LATE TUESDAY TO 3000 FEET WEDNESDAY NIGHT...WITH
A FEW INCHES OF SNOW POSSIBLE IN THE MOUNTAINS MAINLY WEDNESDAY
THROUGH THURSDAY. STRONG GUSTY WINDS WILL OCCUR IN THE MOUNTAINS AND
DESERTS TUESDAY AND TUESDAY NIGHT. THE COOL WEATHER WILL CONTINUE
LATE THIS WEEK INTO EARLY NEXT WEEK WITH ANOTHER CHANCE OF
PRECIPITATION OVER THE WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

HIGH CLOUDS CONTINUED TO DRIFT OVER THE REGION...SO FAR INHIBITING
THE FORMATION OF STRATUS/FOG ALONG THE COAST. GIVEN THAT DEW POINTS
ARE MOSTLY IN THE 40S ALONG THE COAST...STRATUS/FOG MAY WAIT UNTIL
VERY LATE TONIGHT OR EARLY TUE MORNING BEFORE APPEARING AT THE COAST.

AN UPPER LOW IS CURRENTLY ABOUT 1000 MI SW OF SAN DIEGO...RESULTING
IN THE HIGH CLOUDS HERE...WHILE A MORE NOTABLE BROAD TROUGH IS
ORIENTED EAST-WEST ALONG THE WESTERN/CENTRAL US-CANADA BORDER AND IS
DIGGING SOUTHWEST INTO WASHINGTON/OREGON. THAT TROUGH WILL BE THE
MAIN FEATURE OVER THE WESTERN US FOR THE NEXT WEEK AS WAVES MOVES
DOWN THE WEST SIDE TO MAINTAIN THE BREADTH AND STRENGTH OF THE
TROUGH. THIS WILL BRING A CHANGE IN THE WEATHER HERE FROM THE WARM
WEATHER OF THE PAST FEW DAYS TO COLDER THAN NORMAL TEMPS WEDNESDAY
THROUGH THE WEEKEND. TUESDAY WILL BE QUITE A BIT COOLER...WITH ABOUT
A 10-15 DEGREE DROP IN MOST AREAS...EXCEPT ONLY SLIGHTLY COOLER IN
THE LOWER DESERTS AS DOWNSLOPING OFF THE EAST SLOPES OF THE MTNS
WILL COUNTERACT SOME OF THE COLD AIR ADVECTION. BY WED...THE COLDER
AIR MASS WILL BE ACROSS THE ENTIRE REGION AS 850 MB TEMPS WILL BE
DOWN TO NEAR 0 DEG C...SO DAYTIME TEMPS WILL AVERAGE ABOUT 15 DEG F
BELOW NORMAL OVER MOST INLAND LOCATIONS...10 DEG F BELOW NORMAL AT
THE COAST. NIGHTTIME TEMPS WILL BE COLDER TOO TUE/WED NIGHT...BUT
SOME CLOUD COVER SHOULD LIMIT VALLEY FROST...THOUGH A HARD FREEZE
WILL LIKELY OCCUR IN THE HIGH DESERTS BY WED NIGHT.

REGARDING PRECIPITATION...THE MAIN WAVE WITH ASSOCIATED COLD FRONT
WILL MOVE THROUGH TUE NIGHT...AND THAT WILL BRING THE BEST CHANCE OF
PRECIPITATION. BEST AMOUNTS WILL BE IN THE MOUNTAINS...ESPECIALLY
SW/W SLOPES DUE TO OROGRAPHICS...THOUGH MOST AREAS SHOULD HAVE 1/4
INCH OR LESS TUESDAY NIGHT WITH ONLY LOCAL AMOUNTS AROUND 1/2 INCH
IN THE MTNS. THERE IS A LARGE DISCREPANCY BETWEEN THE GFS WHICH HAS
ALMOST NO PRECIP REGIONWIDE AND THE LOCAL WRF MODELS PLUS CANSAC WRF
WHICH HAVE MORE NOTABLE PRECIP AROUND 1/2 INCH LOCALLY TUE
NIGHT...SO WILL LEAN TOWARDS THE HIGH-RES WRF MODELS. MOST OF THE
PRECIP WILL OCCUR BEFORE THE COLD AIR ARRIVES...SO ONLY LIGHT
AMOUNTS OF SNOW WILL FALL TUE NIGHT. TWO OTHER WAVES WILL MOVE
THROUGH...ONE WED NIGHT AND A WEAKER ONE THU...AND THOSE WILL BRING
PRECIP MAINLY TO SAN DIEGO COUNTY WHERE THE ONSHORE TRAJECTORY WILL
BE BETTER WITH MORE ISOLATED PRECIP OVER PRIMARILY HIGHER TERRAIN
FURTHER NORTH IN SAN BERNARDINO/RIVERSIDE COUNTIES...AND LITTLE/NO
PRECIP IN ORANGE COUNTY. SNOW LEVELS COULD BE AS LOW AS 3000-3500
FEET...SO SOME ACCUMULATION COULD OCCUR ALONG INTERSTATE 8 IN SAN
DIEGO COUNTY WED NIGHT OR THU.

REGARDING WIND...HIGH WIND WARNING STILL LOOKS GOOD FOR THE
MTNS/DESERTS TUE/TUE NIGHT...WITH STRONGEST WINDS TUE EVENING WHEN
850 MB WINDS TOP 50 KNOTS ALONG WITH MOUNTAIN WAVES...ACCORDING TO THE
LOCAL WRF.

THE TROUGH WILL LINGER OVER THE WEST THROUGH THE WEEKEND...WITH
ANOTHER WAVE MOVING SOUTH ALONG THE WEST COAST. ECMWF HAS BEST
CHANCES OF PRECIP...WHICH COULD OCCUR SAT OR SUN...BUT 00Z GFS IS
LOOKING MORE FAVORABLE TOO. AFTER THAT WAVE MOVES BY...THE FLOW
BECOMES MORE WESTERLY/ZONAL AS THE TROUGH WEAKENS AND MOVES EAST FOR
SOME WARMING EARLY NEXT WEEK...BUT MORE VERY COLD AIR OVER WESTERN
CANADA AND THE NORTH PARTS OF THE WESTERN US FOR POTENTIAL FUTURE
WEST COAST TROUGHS.

&&

.AVIATION...
030400Z...PATCHES OF LOW CLOUDS/FOG WILL DEVELOP ALONG THE COAST
AFTER 06Z...BRINGING BKN-OVC LOW CEILINGS UP FROM THE SOUTH TO KSAN
THEN KCRQ AFTER 08Z. CONFIDENCE ON TIMING IS LOW TO MODERATE AND
CIGS COULD BE DELAYED TO NEAR 12Z. BASES WILL START AROUND 300 TO
500 FT MSL WITH VIS AOB 2 SM POSSIBLE FOR A COUPLE HOURS. CIGS AND
VIS WILL RAPIDLY RISE AFTER 12Z AND SPREAD INTO KONT AS A STRONG
COASTAL EDDY DEVELOPS. BKN-OVC CIGS WILL PERSIST THROUGH
TUESDAY...RISING THROUGHOUT THE DAY AND OVERNIGHT INTO WEDNESDAY.

&&

.MARINE...
A COASTAL EDDY WILL EXPAND TONIGHT...KEEPING THE WINDS LIGHT FOR
MOST AREAS DURING THE DAY TUESDAY BUT BREEZY FROM THE SOUTH ALONG
THE BEACHES. AHEAD OF AND BEHIND A COLD FRONT TUESDAY
EVENING...EXPECT WEST WINDS 20 TO 25 KT OVER WATERS WITH GUSTS
AROUND 30 KT TUESDAY NIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED
FOR THE STRONG GUSTY WINDS AND ROUGH SEAS APPROACHING 10 FEET. WIND
DECREASES TO 10 TO 15 KT ON WEDNESDAY BEFORE ANOTHER COLD FRONT
INCREASES WEST WINDS AGAIN THURSDAY MORNING TO NEAR 20 KT FOR THE
OUTER WATERS.

ELEVATED SURF...SHORT PERIOD SWELL RESULTING IN ROUGH 2 TO 4 FT SURF
WITH SETS TO 6 FEET ON WEST FACING BEACHES FOR TUESDAY AND
WEDNESDAY. STRONG AND DANGEROUS RIP CURRENTS ARE LIKELY.

ASTRONOMICAL HIGH TIDES OF 7-7.5 FEET AT SAN DIEGO WILL OCCUR DURING
THE MID-MORNINGS THROUGH WEDNESDAY. MINOR FLOODING OF LOW LYING
AREAS ALONG THE BEACH DURING TIMES OF HIGH TIDE IS POSSIBLE DUE TO
THE ELEVATED SURF AND TIDES. A BEACH HAZARD STATEMENT IS IN EFFECT
TUESDAY MORNING THROUGH WEDNESDAY MORNING.

&&

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING FROM 10 AM TUESDAY TO 4 AM PST WEDNESDAY FOR
     THE APPLE AND LUCERNE VALLEYS...COACHELLA VALLEY...
     RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

     BEACH HAZARDS STATEMENT FROM TUESDAY MORNING THROUGH WEDNESDAY
     MORNING FOR THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO
     COUNTY COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 10 AM PST THURSDAY
     FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
     BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT TO THE
     MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN
     CLEMENTE ISLAND.

&&

PUBLIC...MAXWELL
AVIATION/MARINE...TS

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.